Skip to main content

Nonlinear Duality in Banach Spaces and Applications to Finance and Elasticity

Part of the Springer Optimization and Its Applications book series (SOIA,volume 134)

Abstract

In this chapter we first present some theoretic concepts related to the strong duality in the infinite-dimensional setting. Then, we apply such results to the general financial equilibrium economy, studying also the dual formulation of the problem, analyzing both the sector’s and the system’s viewpoints and deriving the contagion phenomenon. Further, we provide an evolutionary Markowitz-type measure of the risk with a memory term. Finally, we apply Assumption S to the elastic-plastic torsion problem for linear operators and investigate the existence of Lagrange multipliers to the elastic-plastic torsion problem for nonlinear monotone operators, providing an example of the so-called Von Mises functions and searching for radial solutions.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-319-89815-5_5
  • Chapter length: 39 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   149.00
Price excludes VAT (USA)
  • ISBN: 978-3-319-89815-5
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   199.99
Price excludes VAT (USA)
Hardcover Book
USD   199.99
Price excludes VAT (USA)

References

  1. A. Barbagallo, A. Maugeri, Duality theory for a dynamic oligopolistic market equilibrium problem. Optimization 60, 29–52 (2011)

    MathSciNet  CrossRef  Google Scholar 

  2. A. Barbagallo, P. Daniele, S. Giuffrè, A. Maugeri, Variational approach for a general financial equilibrium problem: the deficit formula, the balance law and the liability formula. A path to the economy recovery. Eur. J. Oper. Res. 237(1), 231–244 (2014)

    MathSciNet  CrossRef  Google Scholar 

  3. J.M. Borwein, V. Jeyakumar, A.S. Lewis, M. Wolkowicz, Constrained approximation via convex programming. University of Waterloo. Preprint (1988)

    Google Scholar 

  4. R.I. Bot, E.R. Csetnek, A. Moldovan, Revisiting some duality theorems via the quasirelative interior in convex optimization. J. Optim. Theory Appl. 139(1), 67–84 (2008)

    MathSciNet  CrossRef  Google Scholar 

  5. H. Brezis, Moltiplicateur de Lagrange en Torsion Elasto-Plastique. Arch. Rational Mech. Anal. 49, 32–40 (1972)

    MathSciNet  CrossRef  Google Scholar 

  6. H. Brezis, Problèmes Unilatéraux. J. Math. Pures Appl. 51, 1–168 (1972)

    Google Scholar 

  7. H. Brezis, G. Stampacchia, Sur la régularité de la solution d’inéquations elliptiques. Bull. Soc. Math. Fr. 96, 153–180 (1968)

    CrossRef  Google Scholar 

  8. V. Caruso, P. Daniele, A network model for minimizing the total organ transplant costs. Eur. J. Oper. Res. (2017). https://doi.org/10.1016/j.ejor.2017.09.040

  9. V. Chiadó-Piat, D. Percivale, Generalized Lagrange multipliers in elastoplastic torsion, J. Differ. Equ. 114, 570–579 (1994)

    MathSciNet  CrossRef  Google Scholar 

  10. M.G. Cojocaru, P. Daniele, A. Nagurney, Projected dynamical systems and evolutionary variational inequalities via Hilbert spaces and applications. J. Optim. Theory Appl. 127, 549–563 (2005)

    MathSciNet  CrossRef  Google Scholar 

  11. P. Daniele, Dynamic Networks and Evolutionary Variational Inequalities (Edward Elgar Publishing, Cheltenham, 2006)

    MATH  Google Scholar 

  12. P. Daniele, Evolutionary variational inequalities and applications to complex dynamic multi-level models. Transp. Res. Part E 46, 855–880 (2010)

    CrossRef  Google Scholar 

  13. P. Daniele, S. Giuffrè, General infinite dimensional duality and applications to evolutionary network equilibrium problems. Optim. Lett. 1, 227–243 (2007)

    MathSciNet  CrossRef  Google Scholar 

  14. P. Daniele, S. Giuffrè, Random variational inequalities and the random traffic equilibrium problem. J. Optim. Theory Appl. 167(1), 363–381 (2015)

    MathSciNet  CrossRef  Google Scholar 

  15. P. Daniele, S. Giuffrè, S. Pia, Competitive financial equilibrium problems with policy interventions. J. Ind. Manag. Optim. 1(1), 39–52 (2005)

    MathSciNet  CrossRef  Google Scholar 

  16. P. Daniele, S. Giuffrè, G. Idone, A. Maugeri, Infinite dimensional duality and applications. Math. Ann. 339, 221–239 (2007)

    MathSciNet  CrossRef  Google Scholar 

  17. P. Daniele, S. Giuffrè, A. Maugeri, Remarks on general infinite dimensional duality with cone and equality constraints. Commun. Appl. Anal. 13(4), 567–578 (2009)

    MathSciNet  MATH  Google Scholar 

  18. P. Daniele, S. Giuffrè, M. Lorino, A. Maugeri, C. Mirabella, Functional inequalities and analysis of contagion in the financial networks, in Handbook of Functional Equations – Functional Inequalities, ed. by Th.M. Rassias. Optimization and Its Applications, vol. 95 (Springer, Berlin, 2014), pp. 129–146

    MATH  Google Scholar 

  19. P. Daniele, S. Giuffrè, A. Maugeri, F. Raciti, Duality theory and applications to unilateral problems. J. Optim. Theory Appl. 162(3), 718–734 (2014)

    MathSciNet  CrossRef  Google Scholar 

  20. P. Daniele, S. Giuffrè, M. Lorino, Functional inequalities, regularity and computation of the deficit and surplus variables in the financial equilibrium problem. J. Glob. Optim. 65, 575–596 (2016)

    MathSciNet  CrossRef  Google Scholar 

  21. P. Daniele, M. Lorino, C. Mirabella, The financial equilibrium problem with a Markowitz-type memory term and adaptive, constraints. J. Optim. Theory Appl. 171, 276–296 (2016)

    MathSciNet  CrossRef  Google Scholar 

  22. P. Daniele, A. Maugeri, A. Nagurney, Cybersecurity investments with nonlinear budget constraints: analysis of the marginal expected utilities, in Operations Research, Engineering, and Cyber Security, ed. by N.J. Daras, T.M. Rassias. Springer Optimization and Its Applications, vol. 113 (Springer, Berlin, 2017), pp. 117–134

    Google Scholar 

  23. M.B. Donato, The infinite dimensional Lagrange multiplier rule for convex optimization problems. J. Funct. Anal. 261(8), 2083–2093 (2011)

    MathSciNet  CrossRef  Google Scholar 

  24. M.B. Donato, A. Maugeri, M. Milasi, C. Vitanza, Duality theory for a dynamic Walrasian pure exchange economy. Pac. J. Optim. 4, 537–547 (2008)

    MathSciNet  MATH  Google Scholar 

  25. S. Giuffrè, Strong solvability of boundary value contact problems. Appl. Math. Optim. 51(3), 361–372 (2005)

    MathSciNet  CrossRef  Google Scholar 

  26. S. Giuffrè, Elements of duality theory, in Topics in Nonlinear Analysis and Optimization, ed. by Q.H. Ansari (World Education, Delhi, 2012), pp. 251–267

    Google Scholar 

  27. S. Giuffrè, S. Pia, Weighted traffic equilibrium problem in non pivot Hilbert spaces with long term memory, in AIP Conference Proceedings Rodi, September 2010, vol. 1281, pp. 282–285

    Google Scholar 

  28. S. Giuffrè, A. Maugeri, New results on infinite dimensional duality in elastic-plastic torsion. Filomat 26(5), 1029–1036 (2012)

    MathSciNet  CrossRef  Google Scholar 

  29. S. Giuffrè, A. Maugeri, Lagrange multipliers in elastic-plastic torsion, in AIP Conference Proceedings Rodi, September 2013, vol. 1558, pp. 1801–1804

    Google Scholar 

  30. S. Giuffrè, A. Maugeri, A measure-type Lagrange multiplier for the elastic-plastic torsion. Nonlinear Anal. 102, 23–29 (2014)

    MathSciNet  CrossRef  Google Scholar 

  31. S. Giuffrè, G. Idone, A. Maugeri, Duality theory and optimality conditions for generalized complementary problems. Nonlinear Anal. 63, e1655–e1664 (2005)

    CrossRef  Google Scholar 

  32. S. Giuffrè, A. Maugeri, D. Puglisi, Lagrange multipliers in elastic-plastic torsion problem for nonlinear monotone operators. J. Differ. Equ. 259(3), 817–837 (2015)

    MathSciNet  CrossRef  Google Scholar 

  33. S. Giuffrè, A. Pratelli, D. Puglisi, Radial solutions and free boundary of the elastic-plastic torsion problem. J. Convex Anal. 25(2), 529–543 (2018)

    MathSciNet  MATH  Google Scholar 

  34. J. Gwinner, F. Raciti, Random equilibrium problems on networks. Math. Comput. Model. 43, 880–891 (2006)

    MathSciNet  CrossRef  Google Scholar 

  35. J. Gwinner, F. Raciti, On a class of random variational inequalities on random sets. Numer. Funct. Anal. Optim. 27, 619–636 (2006)

    MathSciNet  CrossRef  Google Scholar 

  36. R.B. Holmes, Geometric Functional Analysis (Springer, Berlin, 1975)

    MATH  Google Scholar 

  37. G. Idone, A. Maugeri, Generalized constraints qualification and infinite dimensional duality. Taiwan. J. Math. 13, 1711–1722 (2009)

    MathSciNet  CrossRef  Google Scholar 

  38. J. Jahn, Introduction to the Theory of Nonlinear Optimization, 3rd edn. (Springer, Berlin, 2007)

    MATH  Google Scholar 

  39. V. Jeyakumar, H. Wolkowicz, Generalizations of slater constraint qualification for infinite convex programs. Math. Program. 57, 85–101 (1992)

    MathSciNet  CrossRef  Google Scholar 

  40. H.M. Markowitz, Portfolio selection. J. Financ. 7, 77–91 (1952)

    Google Scholar 

  41. H.M. Markowitz, Portfolio Selection: Efficient Diversification of Investments (Wiley, New York, 1959)

    Google Scholar 

  42. A. Maugeri, D. Puglisi, A new necessary and sufficient condition for the strong duality and the infinite dimensional Lagrange Multiplier rule. J. Math. Anal. Appl. 415(2), 661–676 (2014)

    MathSciNet  CrossRef  Google Scholar 

  43. A. Maugeri, D. Puglisi, Non-convex strong duality via subdifferential. Numer. Funct. Anal. Optim. 35, 1095–1112 (2014)

    MathSciNet  CrossRef  Google Scholar 

  44. A. Maugeri, D. Puglisi, On nonlinear strong duality and the infinite dimensional Lagrange multiplier rule. J. Nonlinear Convex Anal. 18(3), 369–378 (2017)

    MathSciNet  MATH  Google Scholar 

  45. A. Maugeri, F. Raciti, Remarks on infinite dimensional duality. J. Glob. Optim. 46, 581–588 (2010)

    MathSciNet  CrossRef  Google Scholar 

  46. A. Maugeri, L. Scrimali, New approach to solve convex infinite-dimensional bilevel problems: application to the pollution emission price problem. J. Optim. Theory Appl. 169(2), 370–387 (2016)

    MathSciNet  CrossRef  Google Scholar 

  47. R.T. Rockafellar, Conjugate duality and optimization, in Conference Board of the Mathematical Science Regional Conference Series in Applied Mathematics, vol. 16 (Society for Industrial and Applied Mathematics, Philadelphia, 1974)

    Google Scholar 

  48. J.F. Rodrigues, Obstacle Problems in Mathematical Physics. Mathematics Studies, vol. 134 (Elsevier, Amsterdam, 1987)

    CrossRef  Google Scholar 

  49. L. Scrimali, Infinite dimensional duality theory applied to investment strategies in environmental policy. J. Optim. Theory Appl. 154, 258–277 (2012)

    MathSciNet  CrossRef  Google Scholar 

  50. T.W. Ting, Elastic-plastic torsion of a square bar. Trans. Am. Math. Soc. 113, 369–401 (1966)

    MATH  Google Scholar 

  51. T.W. Ting, Elastic-plastic torsion problem II. Arch. Ration. Mech. Anal. 25, 342–366 (1967)

    MathSciNet  CrossRef  Google Scholar 

  52. T.W. Ting, Elastic-plastic torsion problem III. Arch. Ration. Mech. Anal 34, 228–244 (1969)

    MathSciNet  CrossRef  Google Scholar 

  53. R. Von Mises, Three remarks on the theory of the ideal plastic body, in Reissner Anniversary Volume (Edwards, Ann Arbor, 1949)

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Patrizia Daniele .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2018 Springer International Publishing AG, part of Springer Nature

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Colajanni, G., Daniele, P., Giuffrè, S., Maugeri, A. (2018). Nonlinear Duality in Banach Spaces and Applications to Finance and Elasticity. In: Rassias, T. (eds) Applications of Nonlinear Analysis . Springer Optimization and Its Applications, vol 134. Springer, Cham. https://doi.org/10.1007/978-3-319-89815-5_5

Download citation